MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM PERITON CATH,120CM; STANDARD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD HAKIM PERITON CATH,120CM; STANDARD CATHETERS
Catalog Number 823045
Medical Device Problem Codes Fluid/Blood Leak (1250); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a hakim peritoneal catheter (id 823045) and a connector (id 823053) were implanted in a 42 year-old male patient via ventriculoperitoneal shunt on (b)(6) 2023.The catheter was connected to a competitor¿s valve which was already implanted.On (b)(6), 2023, overdrainage was observed.A shunt contrast was performed and cerebrospinal fluid (csf) leakage from the catheter was found.On (b)(6) 2023, the catheter was explanted and replaced, connector remained implanted.According to information provided, it is unknown if the patient experienced any signs and symptoms due to overdrainage and csf leakage.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (id 823045) was returned for evaluation.Failure analysis - the catheter was visually inspected; no defects were noted.The catheter was irrigated, no occlusions were noted.The valve was leak tested; leaks were noted.Root cause analysis ¿ no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.A possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the catheter.At the time of investigation, no function issues were noted.

Brand Name
HAKIM PERITON CATH,120CM
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18192182
Report Number3013886523-2023-00392
Device Sequence Number7275419
Product Code JXG
UDI-Device Identifier10381780518839
UDI-Public10381780518839
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHUNT CONNECTOR (ID 823053)
Patient Age42 YR
Patient SexMale